Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 11:06 PM CDT for Cuming County, Thurston County, Wayne County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 11:06 PM CDT (04:06 UTC)
- Expired
- May 5, 2012, 12:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuming County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 11:15 PM CDT | TSTM WND GST 50 | Pender, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2635 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS53 KOAX 050406
SVROAX
NEC039-173-179-050500-
/O.NEW.KOAX.SV.W.0098.120505T0406Z-120505T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1106 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMING COUNTY IN NORTHEAST NEBRASKA...
THURSTON COUNTY IN NORTHEAST NEBRASKA...
SOUTHEASTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 1200 AM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WISNER TO BEEMER...OR ALONG A LINE EXTENDING FROM 26 MILES EAST OF
NORFOLK TO 44 MILES NORTHEAST OF COLUMBUS...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PENDER...WALTHILL...BEEMER...BANCROFT...ROSALIE AND THURSTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 NEAR MILE MARKER 106.
HIGHWAY 77 NEAR MILE MARKER 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4208 9644 4201 9653 4201 9655 4200 9655
4196 9660 4190 9683 4213 9695 4227 9678
4226 9673 4228 9672 4228 9655
TIME...MOT...LOC 0402Z 239DEG 21KT 4210 9691 4194 9683
WIND...HAIL 60MPH 1.00IN
$$
MILLER4 follow-up statements
519
WWUS53 KOAX 050427
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 PM CDT FRI MAY 4 2012
NEC039-173-179-050500-
/O.CON.KOAX.SV.W.0098.000000T0000Z-120505T0500Z/
WAYNE NE-THURSTON NE-CUMING NE-
1127 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM
CDT FOR EXTREME EASTERN WAYNE...THURSTON AND NORTHEASTERN CUMING
COUNTIES...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EMERSON TO BANCROFT...OR ALONG
A LINE EXTENDING FROM 25 MILES SOUTH OF PONCA TO 55 MILES
NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PENDER...WALTHILL...BANCROFT...ROSALIE AND THURSTON.
THIS INCLUDES HIGHWAY 77 NEAR MILE MARKER 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4208 9644 4196 9660 4193 9671 4216 9690
4226 9679 4226 9673 4228 9672 4228 9655
TIME...MOT...LOC 0426Z 235DEG 22KT 4220 9678 4203 9664
WIND...HAIL 60MPH 1.00IN
$$
MILLER295
WWUS53 KOAX 050440
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1140 PM CDT FRI MAY 4 2012
NEC179-050510-
/O.CAN.KOAX.SV.W.0098.000000T0000Z-120505T0500Z/
WAYNE NE-
1140 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN WAYNE
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OUT
OF WAYNE COUNTY. THEREFORE THE WARNING FOR THAT AREA HAS BEEN
CANCELLED.
LAT...LON 4208 9644 4201 9653 4201 9655 4200 9655
4196 9660 4198 9673 4212 9681 4226 9679
4226 9673 4228 9672 4228 9655
TIME...MOT...LOC 0439Z 246DEG 18KT 4221 9672 4198 9663
$$
NEC039-173-050500-
/O.CON.KOAX.SV.W.0098.000000T0000Z-120505T0500Z/
THURSTON NE-CUMING NE-
1140 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM
CDT FOR THURSTON AND NORTHEASTERN CUMING COUNTIES...
AT 1135 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EMERSON
TO BANCROFT...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF
PONCA TO 53 MILES NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 20
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PENDER...WALTHILL...BANCROFT...ROSALIE AND THURSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4208 9644 4201 9653 4201 9655 4200 9655
4196 9660 4198 9673 4212 9681 4226 9679
4226 9673 4228 9672 4228 9655
TIME...MOT...LOC 0435Z 246DEG 18KT 4221 9672 4198 9663
WIND...HAIL 60MPH 0.75IN
$$
MILLER919
WWUS53 KOAX 050448
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1148 PM CDT FRI MAY 4 2012
NEC039-173-050500-
/O.CON.KOAX.SV.W.0098.000000T0000Z-120505T0500Z/
THURSTON NE-CUMING NE-
1148 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT CDT FOR THURSTON AND NORTHEASTERN CUMING COUNTIES...
AT 1145 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF PENDER TO BANCROFT...OR ALONG
A LINE EXTENDING FROM 24 MILES SOUTHWEST OF SIOUX CITY TO 55 MILES
NORTHEAST OF COLUMBUS...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PENDER...WALTHILL...BANCROFT...ROSALIE AND THURSTON.
THIS INCLUDES HIGHWAY 77 NEAR MILE MARKER 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4208 9644 4201 9655 4200 9655 4196 9660
4198 9673 4212 9681 4226 9679 4226 9673
4228 9672 4228 9655
TIME...MOT...LOC 0445Z 243DEG 22KT 4219 9663 4200 9658
WIND...HAIL 60MPH 1.00IN
$$
MILLER018
WWUS53 KOAX 050454
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1154 PM CDT FRI MAY 4 2012
NEC039-173-050510-
/O.EXP.KOAX.SV.W.0098.000000T0000Z-120505T0500Z/
THURSTON NE-CUMING NE-
1154 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR THURSTON AND NORTHEASTERN
CUMING COUNTIES WILL EXPIRE AT 1200 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HAIL UP TO DIME SIZE WILL BE
POSSIBLE WITH THESE THUNDERSTORMS THROUGH 1215 AM CDT.
LAT...LON 4208 9644 4201 9655 4200 9655 4196 9660
4198 9673 4212 9681 4226 9679 4226 9673
4228 9672 4228 9655
TIME...MOT...LOC 0453Z 239DEG 21KT 4219 9663 4200 9658
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:46 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 4, 6:46 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 646 PM CDT FRI MAY 4 2012 .AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK. ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK. HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN THE ATMOSPHERE. KERN && .PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/ DISCUSSION... FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH SUNDAY. FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE. ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE. MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH DWPTS STILL IN PLACE. FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER... POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE WATER WAS EVEN HIGHER THAN TODAY. ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING. AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7 ALONG WITH COOLER TEMPS N/W. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 4, 5:37 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT FRI MAY 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. KERN
In the hours before
Local storm report, May 4, 8:00 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 N FREMONT 41.23N 92.43W
05/04/2012 E0.88 INCH XXX XX LAW ENFORCEMENT
&&
DFOBERTLocal storm report, May 4, 8:04 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL FREMONT 41.44N 96.49W
05/04/2012 E1.50 INCH DODGE NE TRAINED SPOTTER
NORTH SIDE
&&
DFOBERTSpecial weather statement, May 4, 8:10 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 810 PM CDT FRI MAY 4 2012 IAZ069-079-050145- MILLS IA-POTTAWATTAMIE IA- 810 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 845 PM CDT... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COUNCIL BLUFFS...OR 13 MILES EAST OF OMAHA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TREYNOR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 48. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 4 AND 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SATURDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA. LAT...LON 4112 9579 4126 9586 4135 9560 4112 9554 TIME...MOT...LOC 0105Z 256DEG 10KT 4121 9577 MILLER
Special weather statement, May 4, 9:27 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT FRI MAY 4 2012
NEZ012-018-050300-
CEDAR NE-WAYNE NE-
927 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTH
CENTRAL WAYNE COUNTIES UNTIL 1000 PM CDT...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAYNE...OR 24 MILES NORTHEAST
OF NORFOLK...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNE AND LAUREL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 388 AND 398.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4248 9701 4226 9701 4226 9691 4219 9693
4221 9718 4250 9719
TIME...MOT...LOC 0226Z 186DEG 9KT 4226 9705
MILLERSpecial weather statement, May 4, 9:44 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT FRI MAY 4 2012
NEZ032-033-042-043-050315-
STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-
944 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX...
SOUTHWESTERN CUMING AND NORTHEASTERN PLATTE COUNTIES UNTIL 1015 PM
CDT...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 18 MILES SOUTH OF
NORFOLK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY AND IF IT DOES A
WARNING WILL BE ISSUED.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...HOWELLS...LEIGH AND CRESTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4194 9700 4167 9697 4169 9737 4178 9738
4187 9737
TIME...MOT...LOC 0240Z 264DEG 15KT 4178 9730
MILLERLocal storm report, May 4, 9:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 3 NNW WAYNE 42.28N 97.04W
05/04/2012 E1.00 INCH WAYNE NE EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 53 min |
| May 4, 7:15 PM CDT | Special Weather Statement | OAX | Stanton | 30 min |
| May 4, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 48 min |
| May 4, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 30 min |
| May 4, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 30 min |
| May 4, 9:27 PM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| May 4, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 41 min |
| May 4, 9:44 PM CDT | Special Weather Statement | OAX | Stanton | 31 min |
| May 4, 9:52 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 38 min |
| May 4, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 32 min |
| May 4, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 59 min |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Stanton, Wayne | 36 min |
| May 4, 11:03 PM CDT | Flash Flood Warning | OAX | Wayne | 4 hr |
| May 4, 11:16 PM CDT | Special Weather Statement | OAX | Cuming | 29 min |
| May 4, 11:37 PM CDT | Special Weather Statement | OAX | Dodge | 23 min |
| May 4, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 44 min |
| May 5, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 45 min |
| May 5, 12:14 AM CDT | Special Weather Statement | OAX | Burt | 31 min |
| May 5, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 45 min |
| May 5, 12:33 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 42 min |
| May 5, 12:46 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 44 min |
| May 5, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.